Alert archive / Alabama / Red Flag Warnings in 2008

Red Flag Warning 23, NWS Birmingham, AL

November 26, 20085 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 26, 2008, 6:21 AM CST for 5 counties in Alabama. It took effect at Nov 26, 2008, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2008, 6:21 AM CST (12:21 UTC)
In effect from
Nov 26, 2008, 12:00 PM CST
Expired
Nov 26, 2008, 3:20 PM CST
In force
3 hr
Issued by
NWS Birmingham, AL

Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Pike County, AL, Russell County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 261221
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CST WED NOV 26 2008

...DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON...

.A DRY AIRMASS IS IN PLACE ACROSS SOUTHEASTERN ALABAMA. AS
TEMPERATURES RISE INTO THE 60S...RELATIVE HUMIDITIES WILL DROP
INTO THE LOWER 20S ACROSS THE AREA THIS AFTERNOON. THIS WILL
CREATE A HIGH FIRE DANGER.

ALZ045-046-048>050-262100-
/O.NEW.KBMX.FW.W.0023.081126T1800Z-081126T2300Z/
MACON-BULLOCK-RUSSELL-PIKE-BARBOUR-
621 AM CST WED NOV 26 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

TEMPERATURES WILL WARM INTO THE 60S THIS AFTERNOON...AND RELATIVE
HUMIDITIES WILL FALL BELOW 25 PERCENT FOR AT LEAST FOUR HOURS THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

$$
1 follow-up statement
000 
WWUS84 KBMX 262120
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CST WED NOV 26 2008

...RED FLAG WARNING CANCELLED...

.HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL LEVELS.

ALZ045-046-048>050-262230-
/O.CAN.KBMX.FW.W.0023.000000T0000Z-081126T2300Z/
MACON-BULLOCK-RUSSELL-PIKE-BARBOUR-
320 PM CST WED NOV 26 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL LEVELS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 5:34 AM CST, 47 minutes earlier.

Area forecast discussion, Nov 26, 5:34 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 AM CST WED NOV 26 2008

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

TOUGH FORECAST COMING UP...BUT AT LEAST THE NEAR TERM FORECAST STILL
LOOKS SIMPLE ENOUGH. THROUGH ABOUT 48 HRS THE MODELS HAVE ABSOLUTELY
LOCKED ON TO HIGH PRESSURE SHIFTING OFF TO THE SOUTHEAST.

AFTER THAT...SHORT WAVE ENERGY IN THE SOUTHERN STREAM WILL DELIVER A
BOUT OF RAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. WILL LEAN HEAVILY
ON THE 00Z EURO/NAM SOLUTIONS WHICH IS FAIRLY CONSISTENT WITH OUR
EARLIER FORECASTS AND HAS SOME SUPPORT FROM THE HPC. HOW MUCH RAIN
AND HOW LONG IT WILL RAIN ARE STILL IN QUESTION. IT DOES LOOK LIKE
THE PRECIPITATION WILL BE TAPERING OFF FRIDAY EVENING WITH A DRY
SATURDAY FORECAST. AGAIN...THIS IS THE EURO/NAM SOLUTION...WITH THE
GFS MUCH FASTER AND FARTHER SOUTH WITH THE HEAVIER RAINFALL.

WITH THE WEEKEND NOW LOOKING DRY...OH WAIT THATS ONLY WITH THE
OPERATIONAL MODELS...THE GFS ENSEMBLES HAVE A STANDARD DEVIATION OF
NEAR 20 SUNDAY MORNING. WILL STAY WITH THE EURO WHICH BUCKLES THE
NORTHERN STREAM OVER THE EASTERN CONUS WITH ANOTHER SHOT OF COLD AIR
FOR EARLY NEXT WEEK. THAT SHOULD KEEP US DRY THROUGH AT LEAST
TUESDAY. OVERALL...A LOW CONFIDENCE FORECAST.

&&

.AVIATION...12Z TAF DISCUSSION.

VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

88/14
Hazardous weather outlook, Nov 25, 7:33 PM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CST TUE NOV 25 2008

ALZ011>015-017>050-270133-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
733 PM CST TUE NOV 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.